MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-9218-15
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient, who was implanted with a non-boston scientific lead and boston scientific deep brain stimulator lead adaptor had abnormal impedance measurements.It was assessed that the abnormality was in the non-boston scientific lead extension, and therefore the patient underwent a revision procedure in which the lead extension was replaced.The impedances were checked during the operation, and it was discovered that there were no abnormalities with the non-boston scientific leads or extensions.The physician replaced the boston scientific adaptor, and after doing so, the impedance returned to normal.No additional adverse patient effects were reported.The physician assessed the event could possibly be due to the medical adhesive applied on the insertion port of the m8 lead adapter during the implant procedure; the adhesive may have either peeled away or had been applied too thinly thus leading to fluid entering.
 
Event or Problem Description
 
Additional Manufacturer Narrative
X-ray inspection of the returned m8 adaptor revealed contacts 1 and 2 were fractured after the weld in the distal connector stack.This type of damage occurs when excessive tensile force is exerted onto the lead adaptor body and connector section of the lead adapter.Bending the distal end could also cause cable fractures in the connector section of the lead adaptor.The broken cables are still contained inside the connector.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key16040387
Report Number3006630150-2022-07197
Device Sequence Number6437625
Product Code MHY
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/21/2023
Device Model NumberDB-9218-15
Device Catalogue NumberDB-9218-15
Device Lot Number7072373
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown